Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 32, NWS Key West, FL

May 30, 2018

NWS Key West, FL issued this small craft advisory at May 30, 2018, 4:32 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 30, 2018, 4:32 AM EDT (08:32 UTC)
Expired
May 30, 2018, 10:28 AM EDT
In force
6 hr
Issued by
NWS Key West, FL

The text

As transmitted.

867 
WHUS72 KKEY 300832
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
432 AM EDT Wed May 30 2018

GMZ033-034-052>055-072>075-301500-
/O.NEW.KKEY.SC.Y.0032.180530T0832Z-180530T1500Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
432 AM EDT Wed May 30 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

The National Weather Service in Key West has issued a Small Craft
Advisory, which is in effect until 11 AM EDT this morning. 

* WINDS...Southeast to south winds 20 to 25 knots will continue
  until later this morning, then become southeast and decrease to
  10 to 15 knots.

* WAVES/SEAS...Seas in the Western Florida Straits thru late
  morning will remain elevated, averaging 5 to 7 feet in the Gulf
  Stream, and also 4 to 6 feet in the extreme Southeastern Gulf 
  of Mexico around Rebecca Shoal Channel and the Dry Tortugas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

Futterman
1 follow-up statement
532 
WHUS72 KKEY 301428
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1028 AM EDT Wed May 30 2018

GMZ033-034-052>055-072>075-301530-
/O.CAN.KKEY.SC.Y.0032.000000T0000Z-180530T1500Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1028 AM EDT Wed May 30 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 29, 10:18 PM EDT, 6 hours 14 minutes earlier.

Area forecast discussion, May 29, 10:18 PM EDT, 6 hours 14 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1018 PM EDT Tue May 29 2018

.DISCUSSION...
.CURRENTLY...
The rain shield positioned across Cuba for the past 24 hours began
shifting northward this afternoon, and stratiform rain moved
across the Florida Straits, reaching the island chain, as all
inhibition previously affecting the region disappeared. A few
isolated strong showers were able to spawn across the Middle and
Upper Keys as well. The shield began to wane earlier this evening,
as strong convection we normally see across northwestern Cuba was
lacking, unable to sustain the system. Recently, a few thunderstorms
began firing again across the land mass, reigniting the shower
activity across the Straits.

The 00z KEY sounding revealed an extremely moist tropical atmosphere,
with convective available potential energy near 1000 j/kg, a PWAT
near 2.25", lapse rates in the 5-6 C/km range, and moderate low
level shear near 30 knots up to 6 km.

Quite a difference in the observed winds across our marine forecast
area. Pulaski Shoal (to our west) continues to bounce from 13 to
18 knots out of the ESE, while Molasses and Long Key to our east
report winds near 5 knots.

.SHORT TERM...
As the night continues, the atmosphere should destabilize a
little, while the sfc pressure gradient along the western Florida
peninsula tightens as Subtropical Storm Alberto continues to move
northward into Tennessee. Rain chances have been modestly
increased for the overnight period. Otherwise, the forecast
remains on track for the ridge axis of the Bermuda High to begin
affecting our local weather on Wednesday, leading to decreasing
winds and rain chances as we head into the week.

&&

.MARINE...
Small craft should exercise caution across the offshore gulf and
western Florida Straits until winds decrease late this morning.
High surface pressure will continue to build across the Florida
Peninsula tonight, then remain in place through late week. This
high pressure will settle near the Florida Keys this weekend.

&&

.AVIATION...
VFR conditions are expected to prevail at KEYW and KMTH overnight.
The most recent round of light showers are diminishing. However a
wet pattern remains in place and more activity is expected to
develop. There will be the potential for a few embedded showers to
produce short spells of sub vfr conditions. Surface winds will be
out of the southeast, light at Marathon and gentle to moderate at
Key West.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  78  86  79  86 / 60 30 30 30
Marathon  78  89  80  89 / 60 30 30 30

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...MCLOVIN
Aviation/Nowcasts....11
Data Collection......DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, May 29, 5:00 AM EDT, 23 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
500 AM EDT Tue May 29 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-301100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
500 AM EDT Tue May 29 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms are possible along the island chain and
the adjacent waters later this afternoon and evening.

The primary thunderstorm hazards will be cloud to surface
lightning strikes and gusty winds in excess of 35 mph with
stronger showers and thunderstorms.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Isolated thunderstorms are anticipated along the Florida Keys and
the surrounding coastal waters through the period.

The primary thunderstorm hazard will be cloud to surface lightning
strikes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Futterman

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 2:43 AM EDTSpecial Marine WarningKEY62 min

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.